Mathematical Notes

, Volume 103, Issue 1–2, pp 33–41 | Cite as

On the Number of Independent Sets in Simple Hypergraphs

  • A. E. Balobanov
  • D. A. Shabanov


Extremal problems on the number of j-independent sets in uniform simple hypergraphs are studied. Nearly optimal results on the maximum number of independent sets for the class of simple regular hypergraphs and on the minimum number of independent sets for the class of simple hypergraphs with given average degree of vertices are obtained.


hypergraph simple hypergraph j-independent set method of containers 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. B. Dainyak and A. A. Sapozhenko, “Independent sets in graphs,” Diskretn. Mat. 28 (1), 44–77 (2016) [DiscreteMath. Appl. 26 (6), 323–346 (2016)].MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    N. Alon, “Independent sets in regular graphs and sum-free subsets of finite groups,” Israel J. Math. 73 (2), 247–256 (1991).MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    J. Kahn, “An entropy approach to the hard-core model on bipartite Graphs,” Combin. Probab. Comput. 10 (3), 219–237 (2001).MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Y. Zhao, “The number of independent sets in a regular graph,” Combin. Probab. Comput. 19 (2), 315–320 (2010).MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    J. Copper and D. Mubayi, “Counting independent sets in triangle-free graphs,” Proc. Amer. Math. Soc. 142 (10), 3325–3334 (2014).MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    J. Cutler and A. J. Radcliffe, “Hypergraph independent sets,” Combin. Probab. Comput. 22 (1), 9–20 (2013).MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    E. Ordentlich and R. Roth, “Independent sets in regular hypergraphs and multidimensional runlength-limited constraints,” SIAMJ. Discrete Math. 17 (4), 615–623 (2004).MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    D. Saxton and A. Thomason, “Hypergraph containers,” Invent. Math. 201 (3), 925–992 (2015).MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    J. Copper, K. Dutta, and D. Mubayi, “Counting independent sets in hypergraphs,” Combin. Probab. Comput. 23 (4), 539–550 (2014).MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    R. Duke, H. Lefmann, and V. Rödl, “On uncrowded hypergraphs,” Random Structures Algorithms 6 (2–3), 209–213 (1995).MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    O. Ore, Theory of Graphs, in Amer. Math. Soc. Colloquium Publications (Amer. Math. Soc., Providence, RI, 1967; Nauka, Moscow, 1980), Vol. 38.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Moscow Institute of Physics and Technology (State University)Dolgoprudnyi, Moscow OblastRussia
  2. 2.Mechanics and Mathematics DepartmentLomonosov Moscow State UniversityMoscowRussia
  3. 3.National Research University Higher School of EconomicsMoscowRussia

Personalised recommendations